Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes night sweats post Marijuana withdrawal?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Mon, 3 Oct 2016 in Mental Health
Question: For the past 3 week off and on i have been havind night sweets only the head i have smoked pot for 30 yrs and three weeks ago i stoped or cut back alot can this be part of it other then the nght head sweats ive been fine also have been under alot of stress had some back problem and anus fissure fix on the 8 /28/16 steal getting over that takeing stool softners also polyethylene glycol 17 each day the sofnerts for 3 months for the fissure also have been taking rectiv ointment 0.4 for a long time off and on . When i stoped smoking pot thats when the sweating started
doctor
Answered by Dr. Chintan Solanki 41 minutes later
Brief Answer:
night sweat due to pot withdrawal likely

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us. I can understand your concern.

Night sweat is the second most common symptom of pot withdrawal after headache.

History of -30 years pot intake, stopping the same before 3 weeks and night sweat after stopping the pot clearly suggest that your night sweat is due to pot withdrawal. It may continue for weeks or months.

Anti anxiety medicine like clonazepam or lorazepam can help if you feel much sleep disturbance.

For a while you should try following:

-Hot soaking baths can help the emotions as well as the body.

- Drink plenty of water and clear liquids, just like for the flu.

- Cranberry juice has been used effectively for years by recovery houses to help purify and cleanse the body.

- Really excessive sweating can deplete the body of potassium, a necessary mineral. A few foods high in potassium are: melons, bananas, citrus fruits, green leafy vegetables, and tomatoes

Stress can contribute to such withdrawal symptoms. Better to have consultation with psychiatrist once.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Chintan Solanki 1 hour later
Ok but why is only my head having these sweats and only while im sleeping and ive XXXXXXX have alot of panic attacks also sometimes my body goes numb fom them when i started having trouble with my back these panic attacks begain and when smoked pot it made them worse so that is why i stop smoking pot but coundnt get the panic attacks to stop only after one day the after stoping the pot smoking the night head sweats begain how long well the withdraws go on or do i just need to start smokeing the weed again to get the night head sweats to stop !
doctor
Answered by Dr. Chintan Solanki 13 hours later
Brief Answer:
both anxiety disorder and withdrawal from Pot are present

Detailed Answer:
Hi,

Thanks for follow up and more information. Sorry for delayed response.

Your history suggests that you have already some kind of anxiety disorder (likely panic disorder) and pot has worsened the same. After stopping the pot, night head sweat began and that is withdrawal from pot.

I also recommend checking for thyroid hormone level.

Please do not restart weed. It may worsen your anxiety problem.

There is need for evaluation and treatment of your anxiety disorder. Better to consult psychiatrist as soon as possible for relief.

Take care.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Excessive sweating

doctor1 MD

severe seating for more than 3 days, actually happened last weekend then went away. When the sweating begins, he gets incredibly hot and face turns...

doctor1 MD

excessive sweating in men age 75

doctor1 MD

I have hammertoes, a bunion , also very thick calluses on the entirely of both feet that restore themselves within a day or 2 of my soaking and...

doctor1 MD

I keep getting what I think is carbuncles in my bottom. I take tegretol. I don't know I that makes a difference. I also suffer from insomnia. I...